Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Again nice equations for nice groups

Author: Shreeram S. Abhyankar
Journal: Proc. Amer. Math. Soc. 124 (1996), 2967-2976
MSC (1991): Primary 12F10, 14H30, 20D06, 20E22
MathSciNet review: 1343675
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Nice quartinomial equations are given for unramified coverings
of the affine line in nonzero characteristic $p$ with PSU$(2m-1,q')$ and
SU$(2m-1,q')$ as Galois groups where $m>1$ is any integer and $q'>1$ is any power of $p$.

References [Enhancements On Off] (What's this?)

  • [A01] S. S. Abhyankar, Coverings of algebraic curves, American Journal of Mathematics 79 (1957), 825--856. MR 20:872
  • [A02] S. S. Abhyankar, Tame coverings and fundamental groups of algebraic varieties, Part I, American Journal of Mathematics 81 (1959), 46--94. MR 21:3428
  • [A03] S. S. Abhyankar, Galois theory on the line in nonzero characteristic, Dedicated to ``Feit-Serre-Email'', Bulletin of the American Mathematical Society 27 (1992), 68--133. MR 94a:12004
  • [A04] S. S. Abhyankar, Nice equations for nice groups, Israel Journal of Mathematics 88 (1994), 1--24. CMP 95:04
  • [A05] S. S. Abhyankar, More nice equations for nice groups, Proceedings of the American Mathematical Society 124 (1996), 3577--3591.
  • [Asc] M. Aschbacher, Finite Group Theory, Cambridge University Press, 1986. MR 89b:20001
  • [Dic] L. E. Dickson, Linear Groups, Teubner, 1901.
  • [Li1] M. W. Liebeck, The affine permutation groups of rank three, Proceedings of London Mathematical Society 54 (1987), 477--516. MR 88m:20004
  • [Li2] M. W. Liebeck, Characterization of classical groups by orbit sizes on the natural module, Proceedings of the American Mathematical Society 124 (1996), 3561--3566.
  • [LiK] M. W. Liebeck and P. Kleidman, The Subgroup Structure of the Finite Classical Groups, Cambridge University Press, 1990. MR 91g:20001
  • [Tay] D. E. Taylor, The Geometry of the Classical Groups, Heldermann Verlag, Berlin, 1992. MR 94d:20028
  • [PPS] T. Penttila, C. E. Praeger and J. Saxl, Linear groups with orders divisible by certain large primes, (To Appear).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 12F10, 14H30, 20D06, 20E22

Retrieve articles in all journals with MSC (1991): 12F10, 14H30, 20D06, 20E22

Additional Information

Shreeram S. Abhyankar
Affiliation: Department of Mathematics, Purdue University, West Lafayette, Indiana 47907

Received by editor(s): March 21, 1995
Additional Notes: This work was partly supported by NSF grant DMS 91–01424 and NSA grant MDA 904–92–H–3035.
Communicated by: Ronald M. Solomon
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society